CSN Login
Members Online: 11

long term radiation fatique

fighterpilot
Posts: 5
Joined: Mar 2009

I have had two radiation treatments for two different cancers, prostate and larynx. The prostate was 10 years ago and for 7 weeks, the larynx was 3 years ago for seven weeks. I have absolutely no energy since my last radiation treatment. My body feels drained all the time. Anyone else out there with long term post radiation fatique?

Hondo's picture
Hondo
Posts: 5608
Joined: Apr 2009

My first treatment was for NPC in 2003 and again in 2005, I did not start to have side affects until years later, about two years ago my Thyroid stop working, I would get very weak and tired all the time. You say you had treatment to the larynx that it right next to the thyroid glad, get it checked as soon as possible.

Hope this helps take care

Edward W
Posts: 30
Joined: Oct 2010

Hey fighter pilot, crew chief (F-4 Phantom) here.
In answer to your question, yes sir, you will, mine was 10 years ago also (esophagealectomy) and I still am having lots of fatigue. It comes and goes.
I think both the Chemo and Radiation damaged some body parts (lungs) and I short breath it. Try bike riding to build up the stamina. Good Luck Sir and happy landings

sweetgammy's picture
sweetgammy
Posts: 20
Joined: Jul 2011

Hey thre! Yyes yes yes! Fatigue frequently! I agree to have your thyroid checked regularly ! I don't know if this will help you but my pain doctor prescribed Ritalin  for me to take when I am very lethargic. Interstingly it is prescribed for ADD patients to help them slow down but it has the opposite effect on people without ADD. It gives me energy and we worked on the exact dose for me. I don't take it every day but as needed. You might want to discuss it with your doctor and try it! 

sweetgammy's picture
sweetgammy
Posts: 20
Joined: Jul 2011

Hey thre! Yyes yes yes! Fatigue frequently! I agree to have your thyroid checked regularly ! I don't know if this will help you but my pain doctor prescribed Ritalin  for me to take when I am very lethargic. Interstingly it is prescribed for ADD patients to help them slow down but it has the opposite effect on people without ADD. It gives me energy and we worked on the exact dose for me. I don't take it every day but as needed. You might want to discuss it with your doctor and try it! 

dchisholm5
Posts: 5
Joined: Jan 2012

with clear record thus far for colorectal - no surgery but 5-FU and 25 rad treatments . 

Am pretty fatigued and hip, etc. aches and slow getting around in the mornings. (Age 69). 

I use Tramadol and a Hydrocodone some times - prefer using Tramadol because it lasts longer; not over 350 mg a day. 

 

At first the Norco gave me energy but not so much now so don't use it very often.  Sublingual B-12 seems to work for energy too.

 

Good luck on your choices and God be with you.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network